MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 2.5MM X 4.5CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 2.5MM X 4.5CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLM925045
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).Regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.The product is not available for evaluation and testing.Additional information will be submitted within 30 days of receipt.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Based on the photo provided, it can determine that the embolic coil of the device has a knotted condition.Only the distal part of the device was shown on the pictures.No other damages could be observed.A manufacturing record evaluation was performed for the finished device 30356229 number, and no non-conformances related to the reported complaint condition were identified.The reported condition ¿coil -kinked/bent-knotted/in patient¿ was confirmed since the embolic coil could be appreciated knotted, however the exact time when this condition occur could not conclusively determined.The reported condition ¿detachable coil delivery system (dcs) -kinked/bent- impeded with no loss of cerebral target position¿ could not be evaluated based on the picture received.
 
Event or Problem Description
As reported by the field, during a coil embolization, there was no movement in the excelsior10 microcatheter (mc), the 2.5mm x 4.5cm galaxy g3 mini coil (glm925045, 30356229) was tied.There was no patient injury reported.Pictures were provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Section b5:additional information received indicated that the procedure was completed by using another coil.Complaint conclusion: as reported by the field, during a coil embolization, there was no movement in the excelsior10 microcatheter (mc), the 2.5mm x 4.5cm galaxy g3 mini coil (glm925045, 30356229) was tied.There was no patient injury reported.Pictures were provided.Additional information received indicated that the procedure was completed by using another coil.The device was not returned for analysis.Based on the photo provided, it was determined that the embolic coil of the device has a knotted condition.Only the distal part of the device was shown on the pictures.No other damages could be observed.A manufacturing record evaluation was performed for the finished device 30356229 number, and no non-conformances related to the reported complaint condition were identified.The reported condition ¿coil -kinked/bent-knotted/in patient¿ was confirmed since the embolic coil could be appreciated knotted, however the exact time when this condition occur could not conclusively determined.The reported condition ¿detachable coil delivery system (dcs) -kinked/bent- impeded with no loss of cerebral target position¿ could not be evaluated based on the picture received.Per the instructions for use (ifu), if the operator encounters kinking or damage during clinical use, they are clinically trained to immediately discontinue manipulations and remove the product.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint device; however, it is possible that clinical and procedural factors, including device manipulation / interaction, vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issue.Kinking can be caused by the application of excessive force to a device while trying to advance against resistance.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
GALAXY G3 MINI 2.5MM X 4.5CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10232607
Report Number3008114965-2020-00264
Device Sequence Number2228591
Product Code KRD
UDI-Device Identifier10886704080275
UDI-Public10886704080275
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model NumberGLM925045
Device Catalogue NumberGLM925045
Device Lot Number30356229
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/18/2020
Supplement Date Received by Manufacturer07/10/2020
Initial Report FDA Received Date07/06/2020
Supplement Report FDA Received Date07/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR10 MICROCATHETER